Heavy Rain, Franklin
- When
- June 21, 4:00 PM CST to 4:50 PM CST
- Where
- Franklin County, Benton
- Reported by
- Broadcast Media
- Coordinates
- 38.000, -88.920
Minor street flooding was reported.
Isolated thunderstorms formed along an old thunderstorm outflow boundary over southern Illinois. The storms expanded in coverage as they moved southeast into western Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Isolated thunderstorms formed along an old thunderstorm outflow boundary over southern Illinois. The storms expanded in coverage as they moved southeast into western Kentucky. A few storms produced gusty winds and very heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 21, 1:57 PM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 257 PM CDT SUN JUN 21 2015 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 257 PM CDT SUN JUN 21 2015 WITH THE APPROACH AND PASSAGE OF AN UPPER LEVEL DISTURBANCE IN ADDITION TO AN OUTFLOW BOUNDARY OR TWO LYING ACROSS PORTIONS OF OUR AREA...EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE ACROSS THE AREA... ESPECIALLY THE NORTHEAST HALF OF OUR CWA. WITH DECENT MID LEVEL FLOW AND PLENTY OF INSTABILITY THE STORM PREDICTION CENTER HAS OUTLOOKED A SLIGHT RISK FOR SEVERE STORMS GENERALLY NORTH OF A LINE FROM GREENVILLE MISSOURI TO PADUCAH TO HOPKINSVILLE KY. OVER SOUTHWEST ILLINOIS AND A SMALL PORTION OF SOUTHEAST MISSOURI THERE IS AN ENHANCED RISK FOR SEVERE WEATHER. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. SHOWER AND THUNDERSTORM CHANCES WILL DIMINISH THROUGH THE EVENING AND OVERNIGHT HOURS WITH THE PASSAGE OF THE UPPER LEVEL DISTURBANCE. AT THIS TIME IT LOOKS LIKE THE LACK OF DEEP MOISTURE AND WEAK RIDGING ALOFT WILL KEEP OUR REGION DRY ON MONDAY. SHOWER AND THUNDERSTORM CHANCES RETURN MONDAY NIGHT OVER OUR FAR NORTHERN SECTIONS AND SLOWLY MIGRATE SOUTHWARD THROUGH TUESDAY NIGHT WITH THE APPROACH OF A FRONTAL BOUNDARY OUT OF THE PLAINS. THERE IS A SMALL CHANCE THAT SOME OF THE STORMS COULD REACH SEVERE LIMITS ON TUESDAY. THE COMBINATION OF TEMPERATURES IN THE LOWER TO MID 90S AND DEWPOINTS IN THE LOWER TO MID 70S WILL PRODUCE HEAT INDICES IN THE 100-105 RANGE EACH AFTERNOON THROUGH THURSDAY SO MAY GO WITH A HEAT ADVISORY DUE TO THE DURATION OF THE HEAT WAVE. WILL COORDINATE WITH SURROUNDING OFFICES. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 257 PM CDT SUN JUN 21 2015 THE LONG TERM PERIOD WILL START OFF WITH AN UPPER-LEVEL RIDGE EXTENDING FROM THE SOUTHERN PLAINS...ACROSS THE TENNESSEE VALLEY...TO THE SOUTHEASTERN STATES. THIS RIDGE WILL BE RESPONSIBLE FOR HOT AND HUMID WEATHER. 850 MB TEMPS ARE FORECAST IN THE 19-22 DEG C RANGE...WHICH MEANS HIGHS WELL INTO THE 90S AND AFTERNOON HEAT INDICES IN THE TRIPLE DIGITS AGAIN WEDNESDAY AFTERNOON. A WEAK SURFACE BOUNDARY IN OUR AREA IS FORECAST TO MOVE NORTHEAST DURING THE DAY ON WEDNESDAY. BEST CHANCES FOR STORMS WILL BE EAST OF THE MISSISSIPPI RIVER...WHICH MAY PROVIDE TEMPORARY RELIEF FROM THE HEAT. THE UPPER LEVEL RIDGE WILL START TO ERODE/BREAK DOWN FROM THE NORTH ON THURSDAY AND OUR AREA WILL END UP IN A NORTHWEST FLOW PATTERN. IT LOOKS LIKE THURSDAY AND FRIDAY WILL STILL BE FAIRLY WARM AS 850 MB TEMPS NOT VARYING TOO MUCH FROM WEDNESDAY...ALTHOUGH IT MAY BE A BIT COOLER. VARIOUS PERTABATIONS IN THE FLOW ALOFT COULD TRIGGER CONVECTION THURSDAY INTO FRIDAY. BY FRIDAY NIGHT INTO SATURDAY...A SURFACE FRONT WILL MOVE THROUGH THE REGION BRINGING THE MOST WIDESPREAD SHOWER AND THUNDERSTORM CHANCES. BEHIND THE FRONT...A DEEP TROUGH WILL ROTATE THROUGH AND BRING MUCH COOLER WEATHER TO THE AREA. && .AVIATION... ISSUED AT 1219 PM CDT SUN JUN 21 2015 VFR CONDITIONS EXPECTED AT KCGI/KPAH THROUGH THE PERIOD. BETWEEN 21-07Z A CHANCE OF MVFR CIGS AND/OR VSBYS ALONG WITH VCTS/TSRA WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE AND FRONTAL BOUNDARY. WEST SOUTHWEST WINDS GUSTING UP TO 20 KNOTS EARLY AT KEVV/KOWB...OTHERWISE GENERALLY SOUTHWEST TO WEST WINDS AOB 10 KNOTS THROUGH THE PERIOD. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/AVAITION...JP LONG TERM/FIRE WX...CW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 329 PM CDT SUN JUN 21 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 329 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS AFTERNOON AND EARLY EVENING MAINLY OVER THE NORTHEAST HALF OF THE REGION. THERE IS A SLIGHT RISK OF A FEW STORMS BECOMING SEVERE GENERALLY NORTH OF A LINE FROM PERRYVILLE MISSOURI TO PADUCAH TO GREENVILLE KENTUCKY WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. SOME ACTIVITY MAY CONTINUE INTO THE OVERNIGHT HOURS. HEAT INDICES BETWEEN 100 AND 105 DEGREES THIS AFTERNOON WILL CONTINUE THROUGH 7 TO 8 PM. SEE SPECIAL WEATHER STATEMENT FOR ADDITIONAL DETAILS. FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXCEPT FOR MONDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE REGION THROUGH THE PERIOD. A FEW SEVERE STORMS CANNOT BE RULED OUT ON TUESDAY. HEAT INDICES FROM 100 TO 105 ARE EXPECTED EACH AFTERNOON DURING THE FIRST HALF OF THE WEEK. FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING MAINLY OVER PARTS OF SOUTHWEST INDIANA AND SOUTHERN ILLINOIS... OTHERWISE IT IS NOT ANTICIPATED. JP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 303 PM CDT SUN JUN 21 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-220100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 303 PM CDT SUN JUN 21 2015 ...HEAR INDICES AROUND 100 DEGREES IN SOME AREAS... THE COMBINATION OF TEMPERATURES IN THE UPPER 80S TO LOWER 90S AND DEWPOINTS IN THE LOWER TO MID 70S HAS PRODUCED HEAT INDICES AROUND 100 DEGREES OVER PORTIONS OF THE AREA THIS AFTERNOON. READINGS SHOULD DIP BACK BELOW THE CENTURY MARK AROUND 7 TO 8 PM THIS EVENING. JP
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 305 PM CDT SUN JUN 21 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-220100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 305 PM CDT SUN JUN 21 2015 ...HEAT INDICES AROUND 100 DEGREES IN SOME AREAS... THE COMBINATION OF TEMPERATURES IN THE UPPER 80S TO LOWER 90S AND DEWPOINTS IN THE LOWER TO MID 70S HAS PRODUCED HEAT INDICES AROUND 100 DEGREES OVER PORTIONS OF THE AREA THIS AFTERNOON. READINGS SHOULD DIP BACK BELOW THE CENTURY MARK AROUND 7 TO 8 PM THIS EVENING. PERSONS PLANNING OUTDOOR ACTIVITIES THIS FATHERS DAY SHOULD STAY HYDRATED AND AVOID PROLONGED EXPOSURE TO THE SUN. THOSE IN POOR HEALTH...AS WELL AS THE VERY YOUNG AND THE ELDERLY...ARE MORE PRONE TO HEAT RELATED ILLNESS. JP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 430 PM CDT SUN JUN 21 2015 ILZ075-080-081-212215- PERRY IL-FRANKLIN IL-JEFFERSON IL- 430 PM CDT SUN JUN 21 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...FRANKLIN AND EASTERN PERRY COUNTIES UNTIL 515 PM CDT... AT 427 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM MIDWAY BETWEEN TAMAROA AND DU QUOIN...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. OTHER STRONG STORMS WERE DEVELOPING ACROSS FRANKLIN COUNTY. THE STRONGEST STORM WAS JUST WEST OF BENTON. LOCATIONS IMPACTED INCLUDE... BENTON...REND LAKE AREA...SESSER...VALIER... WEST CITY...AND INA. LAT...LON 3797 8929 3816 8927 3817 8874 3790 8878 TIME...MOT...LOC 2127Z 275DEG 19KT 3807 8919 YORK
The Paducah radar (KPAH), 104 km away, was scanning. The volume nearest the first event began at 21:57 UTC.
1 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
Minor street flooding was reported.
A large tree was blown down. with isolated power outages reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579523, 579487.